MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Patient had a turbo-ject single lumen peripherally inserted central venous catheter implanted on (b)(6) 2016 for administration of home based total parenteral nutrition (tpn).The customer reported that the patients' mother connected the patient for tpn treatment.Wetness was observed on the patients' arm one hour after starting tpn treatment.A split at the hub was observed as the source of the wetness.The patient was returned to the hospital and underwent device explant and a tunneled catheterization on (b)(6) 2017.No further information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, device history record, instructions for use, specifications and quality control data was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed.Photographs provided by the customer were examined and show a "3 fr upic catheter" with what appears to be a split at the junction of the manifold and at the hub of the device.The split is from an unknown origin.No assignable cause can be determined or attributed from review of the photos; however, based on the client provided photo we can confirm as best as possible, the device is indeed a "3fr single lumen catheter" and that this "hub-split" does not appear to be from any surgical instrumentation or other foreign object.It is most likely attributable to "handling" or "repeated flexing" by medical personnel.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with instructions for use that clearly states the proper warnings, precautions and instructions for use.Specifically, "extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this failure mode.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6536487
Report Number1820334-2017-00831
Device Sequence Number884975
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)180929(10)7312386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;